Thunderstorm Wind, Warren
- When
- April 3, 1:04 PM EST
- Where
- Warren County, 5 mi SE of Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.900, -79.517
Thunderstorm winds knocked down trees and wires about 5 miles southeast of Columbus on Route 426.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds knocked down trees and wires about 5 miles southeast of Columbus on Route 426.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 3, 10:09 AM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1109 AM EDT MON APR 3 2006 .SHORT TERM /REST OF TODAY/... UPDATE SENT FOR TORNADO WATCH FOR ELK...MCKEAN...AND WARREN COUNTIES IN NW PA. WATCH IN EFFECT UNTIL 5 PM.WCNCTP && .PREV DISCUSSION... /ISSUED 1028 AM EDT MON APR 3 2006/ SHORT TERM /REST OF TODAY/... SENT ONE UPDATE. LOOKS LIKE SPC IS PLANNING TO ISSUE A WATCH...SO MOST LIKELY WILL BE SENDING ANOTHER UPDATE SHORTLY. PREV DISCUSSION... /ISSUED 1006 AM EDT MON APR 3 2006/ SHORT TERM /REST OF TODAY/... WILL BE DOING A MORNING UPDATE HERE. FCST NOT BAD...BUT WILL ADJUST FOR TIMING AND UP TEMPS SOME. ALSO SLIGHT RISK MUCH OF THE AREA. BASE ON CLEARING...AND CURRENT TEMPMS...WILL UP TEMPS SOME. WHILE THE MAIN ACTION WILL LIKELY BE TO THE SE...LIKE NC ETC... CELLS FORMING OVER OH AND KY...MAY BRING SOME STRONG STORMS TO OUR AREA...GIVEN TURNING OF THE WINDS. INSTABILITY WILL BE THE LIMITING FACTOR. PREV DISCUSSION... /ISSUED 415 AM EDT MON APR 3 2006/ SHORT TERM /TODAY THROUGH WEDNESDAY/... WATER VAPOR IMAGERY SHOWING LEAD S/WV PUSHING INTO WESTERN PA EARLY THIS MORNING. SHWRS/TSTMS ASSOCIATED WITH THIS FEATURE HAVE DWINDLED CONSIDERABLY AS IT ENCOUNTERED DRY AIR OVR PA...AS EVIDENCED BY BONE DRY 00Z SOUNDINGS BLW 10KFT. SFC ANALYSIS SHOWING WELL DEFINED WARM FRONT OVER OHIO VALLEY...MARKED BY DWPTS IN THE 50S S OF BOUNDARY. WARM FRONT WILL HANG UP WEST OF ALLEGHENIES TODAY...RESULTING IN CLOUDY...SHOWERY AND RELATIVELY COOL WX OVR MOST OF CENTRAL PA. LATEST SPC OUTLOOK HAS PUSHED SLGT RISK SOUTH OF MASON DIXON LINE. HOWEVER...NOT CONVINCED THAT WESTERN PORTION OF FA WONT SEE SVR WX ALONG COLD FRONT LATE THIS AFTN. WESTERN PA LIKELY TO BECOME UNSTABLE IN ADVANCE OF FRONT AS CLEARING SKIES WORK INTO THE REGION...RESULTING IN MODEL CAPES BTWN 1000-2000 J/KG. STORMS THAT FORM SHOULD WEAKEN QUICKLY AS THEY MOVE INTO STABLE AIR EAST OF MTNS. LINE OF MAINLY ELEVATED CONVECTION IN ADVANCE OF OCCLUDED FRONT SHOULD PUSH EAST OF THE FA BY ARND MIDNIGHT...FOLLOWED BY BLUSTERY AND MUCH COLDER CONDITIONS TUE AM. UPPER LO PROGGED TO DROP SOUTH ACROSS THE REGION LATE TUES...LIKELY ACCOMPANIED BY MTN SNOW SHWRS AND RAIN/SNOW SHWRS EAST OF MTNS. MOIST BLYR ASCENDING ALLEGHENIES WILL RESULT IN PERSISTENT SNOW SHWRS TUES NITE THRU WEDNESDAY...WITH A LIGHT ACCUM EXPECTED TUES NITE. MODEL 850 TEMPS ARND 6C SUGGEST HIGHS 30S MTNS AND 40S VALLEYS TUES AND WED. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MED RANGE MODEL DATA CONTINUES TO SUPPORT FAIR WX AND RAPIDLY MODERATING TEMPS THURS AS RIDGE BUILDS EAST FROM THE MIDWEST. ANOTHER LO TRACK THRU THE E GRT LKS COULD PRODUCE SHWRS FRI AND SAT...FOLLOWED BY DRY AND SEASONABLE CONDITIONS LATE IN THE WEEKEND. AVIATION... WEAKENING AREA OF SHOWERS SPREADING INTO CENTRAL PA AHEAD OF WARM FRONT AT 08Z BRINGING MVFR VSBYS JUST IN SPOTTY HEAVIER SHOWERS...OTHERWISE VFR VSBYS/CIGS PERSIST. A LITTLE SURPRISED THERE ARE NOT MORE MVFR CIGS NOW WITH 850MB JET STREAK SLIDING OVERHEAD. MOS GUIDANCE HAD ALSO LATCHED ON TO THIS AND DROPPED CIGS DOWN EARLY THIS MORNING...BUT IT LOOKS LIKE IT WILL BE SLOWER TO DEVELOP UNTIL LATER THIS MORNING WITH THE APPROACH OF THE COLD FRONT. MARGINAL LLWS CONDITIONS WILL PERSIST THROUGH SUNRISE...WITH LIGHT WINDS AT THE SURFACE /AROUND 10 KTS IN THE WEST/. AS MENTIONED...CIGS WILL GRADUALLY LOWER TO WIDESPREAD MVFR AFTER SUNRISE AS COLD FRONT APPROACHES AND THEN MOVES THROUGH THIS AFTERNOON. FROPA WILL BRING ADDITIONAL REDUCTIONS TO CIGS/VSBYS IN SHOWERS AND SCATTERED TSTORMS. GUSTY SOUTH/SOUTHEAST WINDS WILL PERSIST DURING THE DAY AT 10 TO 15 KTS. NORTHWEST FLOW BEHIND THE FRONT WILL REINFORCE THE LOW CLOUDS MON NIGHT...KEEPING MUCH OF THE REGION IN IFR/MVFR CIGS - WITH SLIGHTLY BETTER CONDITIONS IN THE LOWER SUSQ. WIND SPEEDS WILL BE 10 TO 20 KTS AND GUSTY MON NIGHT INTO TUES. && .CTP WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 5 PM FOR PAZ004-005-010. && SHORT TERM...MARTIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 937 AM EDT MON APR 3 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-041345- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 937 AM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED MOST OF CENTRAL PENNSYLVANIA INTO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SHOWERS AND THUNDERSTORMS WILL BE POPPING UP IN THE EARLY AFTERNOON...MAINLY OVER SOUTHERN AND WESTERN PENNSYLVANIA. THE STORMS THAT FORM WILL HAVE THE POTENTIAL TO MAKE WIND GUSTS OVER 50 MPH AND HAIL UP TO ONE INCH IN DIAMETER. THERE IS ALSO A VERY LOW RISK OF TORNADOES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE CALL OR LOG IN WITH ANY HAIL OR STRONG WIND GUSTS OR THUNDERSTORM DAMAGE. DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 929 AM EDT MON APR 3 2006 PAZ004-005-010>012-017>019-024>028-033>036-045-049-050-056-057- 059-063>066-032130- WARREN-MCKEAN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-UNION- SNYDER-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 929 AM EDT MON APR 3 2006 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING... THE STORM PREDICTION CENTER HAS PLACED MOST OF CENTRAL PENNSYLVANIA INTO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SHOWERS AND THUNDERSTORMS WILL BE POPPING UP IN THE EARLY AFTERNOON...MAINLY OVER SOUTHERN AND WESTERN PENNSYLVANIA. THE STORMS THAT FORM WILL HAVE THE POTENTIAL TO MAKE WIND GUSTS OVER 50 MPH AND HAIL UP TO ONE INCH IN DIAMETER. THERE IS ALSO A VERY LOW RISK OF TORNADOES TODAY. AGAIN...SEVERE THUNDERSTORMS ARE POSSIBLE LATER TODAY. STAY AWARE OF THE CONDITIONS IN YOUR AREA BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS POTENTIAL SEVERE WEATHER SITUATION. DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 136 PM EDT MON APR 3 2006 PAZ004-031900- WARREN- 136 PM EDT MON APR 3 2006 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY THROUGH 215 PM... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES WEST OF JAMESTOWN TO 21 MILES NORTH OF SUGARCREEK TO 3 MILES NORTH OF SUGARCREEK...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR COLUMBUS AROUND 150 PM...GRAND VALLEY AROUND 155 PM...SPRING CREEK... BEAR LAKE AROUND 200 PM...LOTTSVILLE AROUND 205 PM...GARLAND AROUND 210 PM AND TIDIOUTE AROUND 215 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO PROPEL LOOSE OUTDOOR OBJECTS...AND DOWN TREE LIMBS. BRIEFLY VERY HEAVY RAIN WILL ALSO FALL...WHICH COULD LEAD TO PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS AND ROADWAYS. FORECASTER: KL
The Buffalo radar (KBUF), 133 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504100.